Alert archive / Tennessee / Wind Advisories in 2020
Wind Advisory 4, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 18, 2020, 3:10 AM EST for 8 counties in Tennessee. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2020, 3:10 AM EST (08:10 UTC)
- Expired
- Jan 19, 2020, 1:00 AM EST
- In force
- 22 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2273 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365 WWUS74 KMRX 180810 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 310 AM EST Sat Jan 18 2020 TNZ018-041-043-045-047-072-074-087-182100- /O.NEW.KMRX.WI.Y.0004.200118T0810Z-200119T0600Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 310 AM EST Sat Jan 18 2020 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...South to southwest winds 20 to 30 mph with gusts up to around 50 mph. * WHERE...Far east Tennessee Mountains and Adjacent Foothills. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
074 WWUS74 KMRX 181946 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 246 PM EST Sat Jan 18 2020 TNZ018-041-043-045-047-072-074-087-190600- /O.CON.KMRX.WI.Y.0004.000000T0000Z-200119T0600Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 246 PM EST Sat Jan 18 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...South to southwest winds 20 to 30 mph with gusts up to around 50 mph. * WHERE...Far east Tennessee Mountains and Adjacent Foothills. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 18, 12:18 AM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Jan 18, 12:18 AM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 1218 AM EST Sat Jan 18 2020 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... Slowed the onset of showers slightly tonight based on latest guidance and a good deal of dry air in the soundings. An impressive mid level shortwave is currently progressing across eastern Kansas with its associated surface low in SW Iowa as of 03Z. A warm front extends SE from this low and is arcing across far NE Tennessee with WAA continuing to strengthen behind this front. This WAA along with the extensive cloud cover is causing observed temps to run slightly higher than the previous forecast, so raised overnight temps a couple of degrees. Have slight chance pops for showers reaching the southern valley between 09 and 12Z but dry elsewhere. Added a light wintry mix to the southwest NC counties at that time due to some low-level cold air below the strengthening warm nose, but any ice, sleet, or snow accumulations will be a trace or less. Once the precipitation reaches far NE Tennessee after 12Z, forecast soundings still support some light sleet and freezing rain through mid morning before the warm front surges north, so the rest of the forecast through Saturday morning remains unchanged. RG && .AVIATION... 06Z TAF DISCUSSION. VFR conditions expected until rain moves in during the morning hours. Rain will be light to moderate, dropping conditions generally into the MVFR range. A few heavier showers could drop conditions lower, but it would likely be brief. Slim chance for some light freezing rain/sleet at KTRI between 11z-15z, but chances are very small and any wintry precipitation would be very light before warming up to become all rain. MVFR conditions are lower are expected to linger even after rain moves out at the end of the 24 hour forecast. ABM && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 50 33 43 23 39 / 90 30 0 0 0 Knoxville McGhee Tyson Airport, TN 49 32 41 21 36 / 90 30 0 0 0 Oak Ridge, TN 49 31 40 21 35 / 90 20 0 0 0 Tri Cities Airport, TN 47 29 37 19 33 / 90 50 0 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jan 18, 3:04 AM EST, 6 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 304 AM EST Sat Jan 18 2020 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-190815- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 304 AM EST Sat Jan 18 2020 /204 AM CST Sat Jan 18 2020/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Light freezing rain will be possible for a brief period early this morning in Southwest Virginia and Northeast Tennessee. A light glaze of ice will be possible on elevated surfaces, bridges, and overpasses. There may be some strong wind gusts around 40 mph today over the higher elevations of the Southern Appalachian Mountains. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Tennessee, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.